A 35-year-old male asked:
Disclaimer

how do you treat persistent severe akathisia like symptoms from lithium toxicity and withdrawal when benzos and propanolol cause breathing issues?

1 doctor answer
Dr. Elena Padrell
40 years experience Psychiatry
More info is needed: Are you in a hospital setting?how bad of a lithium intoxication? . A low dose lorazepam 0,5mg po q4-6 hours should help. Not sure what breathing problems u refer to, but you'll be monitored .If you are at home and can't take benzos, try a calming, long bath with calming salts, and lavanda oil. Followed by a long walk.
Answered on May 21, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 36-year-old male asked:
Dr. Alan Wartenberg
A Verified Doctor answered
A US doctor answered Learn more
Get a second opinion: akathisia from drug withdrawal should, like ALL symptoms related to withdrawal, be transient and self-limited. However, I have seen many cases where ... Read More
1
1 thank
A 40-year-old member asked:
Dr. Cary Rose
Dr. Cary Rose answered
Specializes in Cardiology
Propranolol effectiv: In some patients. An off-label use for nonspecific tremors. Also may consider cogentin (benztropine).
A 27-year-old male asked:
Dr. Bert Liang
Specializes in Neurology
Not an issue: Less than one in ten patients has an issue with parasomnias or insomnia with use of propranolol.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month